Alert archive / Virginia / River Flood Warnings in 2018

River Flood Warning 57, NWS Blacksburg, VA

November 16, 2018Campbell County, Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this river flood warning at Nov 16, 2018, 2:31 AM EST for Campbell County, Charlotte County, Halifax County, Virginia. It took effect at Nov 16, 2018, 2:44 AM EST. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Nov 16, 2018, 2:31 AM EST (07:31 UTC)
In effect from
Nov 16, 2018, 2:44 AM EST
Expired
Nov 17, 2018, 4:28 AM EST
In force
26 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
Minor

Counties Campbell County, VA, Charlotte County, VA, Halifax County, VA

The radar

The Roanoke radar (KFCX), 114 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Roanoke River at Brookneal (BROV2).

Action stage
20 ft
Minor stage
23 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02062500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

274 
WGUS41 KRNK 160731
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
231 AM EST Fri Nov 16 2018

...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...

  Roanoke (Staunton) River At Brookneal affecting Campbell...
  Charlotte and Halifax Counties
  Roanoke (Staunton) River at Randolph affecting Charlotte and 
  Halifax Counties

Rainfall of 1 to 2 inches across the Roanoke River basin on Wednesday night 
and Thursday will result in Minor Flooding at Brookneal and Randolph. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Listen to noaa weather radio or your favorite media outlet for later 
statements or warnings.

&&

VAC031-037-083-161930-
/O.NEW.KRNK.FL.W.0057.181116T0744Z-181117T0928Z/
/BROV2.1.ER.181116T0744Z.181116T1800Z.181116T2128Z.NO/
231 AM EST Fri Nov 16 2018

The National Weather Service in Blacksburg Va has issued a 

* Flood Warning for 
  the Roanoke (Staunton) River At Brookneal
* until late tonight
* At 01AM Friday the stage was 22.9 feet.
* Flood Stage is 23.0 feet. 
* Minor flooding is forecast. 

* Forecast...Rise to near 24.1 feet by this afternoon. The river 
  will fall below flood stage by late this afternoon.
* Impact...at 23.0 feet...Low-lying fields and woods are flooded.
* Flood history...this crest compares to a previous crest of 24.2 
  feet on May 19 2018.

&&

LAT...LON 3700 7911 3711 7908 3703 7882 3695 7885
                                      

$$

VAC037-083-161930-
/O.NEW.KRNK.FL.W.0058.181116T1630Z-181118T0300Z/
/RNDV2.1.ER.181116T1630Z.181117T0600Z.181117T1500Z.NO/
231 AM EST Fri Nov 16 2018

The National Weather Service in Blacksburg Va has issued a 

* Flood Warning for 
  the Roanoke (Staunton) River at Randolph
* from this morning until Saturday evening
* At 01AM Friday the stage was 22.2 feet.
* Flood Stage is 24.0 feet. 
* Minor flooding is forecast. 

* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 25.0 feet by early morning Saturday.The river will
  fall below flood stage by late Saturday morning.
* Impact...at 25.0 feet...Water is several feet deep on portions of 
  River Road and Black Walnut Road.
* Flood history...this crest compares to a previous crest of 25.3 
  feet on May 26 2017.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$
2 follow-up statements
287 
WGUS81 KRNK 161458
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
958 AM EST Fri Nov 16 2018

...The Flood Warning continues for the following rivers in 
Virginia...North Carolina...
 
  Roanoke (Staunton) River At Brookneal affecting Campbell...Charlotte
  and Halifax Counties 
  Roanoke (Staunton) River at Randolph affecting Charlotte and Halifax
  Counties 
  Dan River near Danville affecting Caswell...Rockingham...City of 
  Danville and Pittsylvania Counties 
  Dan River at Paces affecting Halifax County 
  Dan River at South Boston affecting Halifax County 

One to two inches of rain on Wednesday night and Thursday have resulted
in rises on the Dan and Roanoke (Staunton) Rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
 
The next scheduled statement will be issued this evening, earlier
if conditions warrant.

&&

VAC031-037-083-162258-
/O.EXT.KRNK.FL.W.0057.000000T0000Z-181117T0600Z/
/BROV2.1.ER.000000T0000Z.181116T1200Z.181116T1800Z.NO/
958 AM EST Fri Nov 16 2018

The Flood Warning continues for
  the Roanoke (Staunton) River At Brookneal.
* until late tonight. 
* at 8AM Friday the stage was 23.2 feet.

* Flood stage is 23.0 feet.
* The river will continue to fall to below flood stage by this 
  afternoon.
* Impact...at 23.0 feet...Low-lying fields and woods are flooded.
* Flood history...this crest compares to a previous crest of 24.2 
  feet on May 19 2018.

&&

LAT...LON 3700 7911 3711 7908 3703 7882 3695 7885
                                      

$$

VAC037-083-162258-
/O.EXT.KRNK.FL.W.0058.181116T1600Z-181118T1407Z/
/RNDV2.1.ER.181116T1600Z.181117T1200Z.181118T0207Z.NO/
958 AM EST Fri Nov 16 2018

The Flood Warning continues for
  the Roanoke (Staunton) River at Randolph.
* from late this morning until Sunday morning
* at 8AM Friday the stage was 23.7 feet.

* Flood stage is 24.0 feet.
* Forecast to rise above flood stage by late this morning and 
  continue to rise to near 25.4 feet by tomorrow morning. The river 
  will fall below flood stage by tomorrow late evening.
* Impact...at 25.0 feet...Water is several feet deep on portions of 
  river road and black walnut road.
* Flood history...this crest compares to a previous crest of 23.9 
  feet on Apr 26 2018.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

NCC033-157-VAC143-590-162258-
/O.EXT.KRNK.FL.W.0056.000000T0000Z-181117T0627Z/
/DVLV2.1.ER.181115T2325Z.181116T1145Z.181116T1827Z.UU/
958 AM EST Fri Nov 16 2018

The Flood Warning continues for
  the Dan River near Danville.
* until late tonight. 
* at 9AM Friday the stage was 18.2 feet.

* Flood stage is 17.0 feet.
* The river will continue to fall to below flood stage by this 
  afternoon.
* Flood history...this crest compares to a previous crest of 18.4 
  feet on Jun 18 2017.

&&

LAT...LON 3646 7974 3650 7976 3664 7941 3663 7920
          3648 7923 3650 7949         

$$

VAC083-162258-
/O.EXT.KRNK.FL.W.0053.000000T0000Z-181118T0724Z/
/PCEV2.1.ER.181116T0515Z.181117T0600Z.181117T1924Z.NO/
958 AM EST Fri Nov 16 2018

The Flood Warning continues for
  the Dan River at Paces.
* until late Saturday night. 
* at 8AM Friday the stage was 21.1 feet.

* Flood stage is 20.0 feet.
* The river will continue rising to near 22.5 feet around midnight.
  The river will fall below flood stage tomorrow early afternoon.
* Impact...at 24.0 feet...Low spots along routes 658 and 671 begin 
  to flood.
* Flood history...this crest compares to a previous crest of 23.6 
  feet on Dec 26 2015.

&&

LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
          3656 7911                   

$$

VAC083-162258-
/O.EXT.KRNK.FL.W.0054.000000T0000Z-181118T2127Z/
/SBNV2.1.ER.000000T0000Z.181117T1200Z.181118T0927Z.NO/
958 AM EST Fri Nov 16 2018

The Flood Warning continues for
  the Dan River at South Boston.
* until Sunday afternoon. 
* at 9AM Friday the stage was 23.8 feet.

* Flood stage is 19.0 feet.
* The river will continue rising to near 24.4 feet by tomorrow 
  morning. The river will fall below flood stage Sunday morning.
* Impact...at 27.0 feet...Water approaches route 501.
* Flood history...this crest compares to a previous crest of 25.6 
  feet on May 19 2018.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
488 
WGUS81 KRNK 162037
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
337 PM EST Fri Nov 16 2018

...The Flood Warning is cancelled for the following rivers
in Virginia...
 
  Roanoke (Staunton) River At Brookneal affecting Campbell...
  Charlotte and Halifax Counties
 
...The Flood Warning continues for the following rivers in 
Virginia...North Carolina...
 
  Roanoke (Staunton) River at Randolph affecting Charlotte and Halifax
  Counties 
  Dan River near Danville affecting Caswell...Rockingham...City of 
  Danville and Pittsylvania Counties 
  Dan River at Paces affecting Halifax County 
  Dan River at South Boston affecting Halifax County 

One to two inches of rain on Wednesday night and Thursday have resulted
in rises on the Dan and Roanoke (Staunton) Rivers. The Roanoke (Staunton)
River at Brookneal has fallen below flood stage, and will continue to
fall through the evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

The next scheduled statement will be issued tonight, earlier
if conditions warranted.

&&

VAC031-037-083-162107-
/O.CAN.KRNK.FL.W.0057.000000T0000Z-181117T0600Z/
/BROV2.1.ER.000000T0000Z.181116T1200Z.181116T1452Z.NO/
337 PM EST Fri Nov 16 2018

the Flood Warning is cancelled for
  the Roanoke (Staunton) River At Brookneal.
* at 2PM Friday the stage was 22.2 feet.

* Flood stage is 23.0 feet.
* Impact...at 23.0 feet...Low-lying fields and woods are flooded.
* Flood history...this crest compares to a previous crest of 21.4 
  feet on Oct 9 2016.

&&

LAT...LON 3700 7911 3711 7908 3703 7882 3695 7885
                                      

$$

VAC037-083-170436-
/O.EXT.KRNK.FL.W.0058.000000T0000Z-181118T1424Z/
/RNDV2.1.ER.181116T1545Z.181117T1200Z.181118T0224Z.NO/
337 PM EST Fri Nov 16 2018

The Flood Warning continues for
  the Roanoke (Staunton) River at Randolph.
* until Sunday morning. 
* at 2PM Friday the stage was 24.5 feet.

* Flood stage is 24.0 feet.
* The river will continue rising to near 25.4 feet by tomorrow 
  morning. The river will fall below flood stage tomorrow late 
  evening.
* Impact...at 25.0 feet...Water is several feet deep on portions of 
  river road and black walnut road.
* Flood history...this crest compares to a previous crest of 25.3 
  feet on May 26 2017.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

NCC033-157-VAC143-590-170436-
/O.EXT.KRNK.FL.W.0056.000000T0000Z-181117T0909Z/
/DVLV2.1.ER.181115T2325Z.181116T1501Z.181116T2109Z.UU/
337 PM EST Fri Nov 16 2018

The Flood Warning continues for
  the Dan River near Danville.
* until late tonight. 
* at 3PM Friday the stage was 17.5 feet.

* Flood stage is 17.0 feet.
* The river will continue to fall to below flood stage by late this 
  afternoon.
* Flood history...this crest compares to a previous crest of 18.4 
  feet on Jun 18 2017.

&&

LAT...LON 3646 7974 3650 7976 3664 7941 3663 7920
          3648 7923 3650 7949         

$$

VAC083-170436-
/O.EXT.KRNK.FL.W.0053.000000T0000Z-181118T0641Z/
/PCEV2.1.ER.181116T0515Z.181117T0600Z.181117T1841Z.NO/
337 PM EST Fri Nov 16 2018

The Flood Warning continues for
  the Dan River at Paces.
* until late Saturday night. 
* at 2PM Friday the stage was 21.7 feet.

* Flood stage is 20.0 feet.
* The river will continue rising to near 22.3 feet around midnight. 
  The river will fall below flood stage tomorrow early afternoon.
* Impact...at 24.0 feet...Low spots along routes 658 and 671 begin 
  to flood.
* Flood history...this crest compares to a previous crest of 21.6 
  feet on Oct 1 2015.

&&

LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
          3656 7911                   

$$

VAC083-170436-
/O.EXT.KRNK.FL.W.0054.000000T0000Z-181118T2243Z/
/SBNV2.1.ER.000000T0000Z.181117T1800Z.181118T1043Z.NO/
337 PM EST Fri Nov 16 2018

The Flood Warning continues for
  the Dan River at South Boston.
* until Sunday afternoon. 
* at 3PM Friday the stage was 23.9 feet.

* Flood stage is 19.0 feet.
* The river will continue rising to near 24.2 feet by tomorrow early 
  afternoon. The river will fall below flood stage Sunday morning.
* Flood history...this crest compares to a previous crest of 24.5 
  feet on Oct 10 2016.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Nov 16, 12:23 AM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Nov 16, 12:23 AM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1223 AM EST Fri Nov 16 2018

.SYNOPSIS...
An upper level low pressure area will bring about a changeover
from rain this evening to mountain snow showers. Limited snow
accumulations are expected from this short-lived period of snow
showers. Blustery and cold conditions are expected on Friday,
followed by fair but chilly weather for the weekend.

&&

.NEAR TERM /THROUGH TODAY/...
As of 746 PM EST Thursday...Made several changes to headlines
with this update.

I've hoisted a heavily impacts-driven Wind Advisory until 9 AM
Friday from the foothills of the VA Blue Ridge, the mountains of
northwestern NC westward to southeastern West Virginia. Many
trees and powerlines in the Advisory have some glaze from
overnight and this morning's freezing rain/sleet event, which
haven't really melted significantly as temperatures have barely
reached freezing. 18z model guidance has trended stronger
regarding the potential for at least gusty NW winds behind
passage of a strong cold front later this evening, with 850 mb
winds of 40-45 kts and 6 hourly pressure rises near 5-6 mb.
Admittedly forecast wind gusts are quite marginal - between
40-45 mph with as much as 50 mph possible, but given the
weighed-down and glazed- up state of the trees and powerlines,
think some consideration has to be given to the potential for
these to be downed from these wind gusts. Excluded Smyth and
Tazewell Counties from this Advisory as temperatures in the
mid/upper 30s may allow for greater ice melt. Expired the Winter
Weather headlines, as most areas have transitioned to drizzle
and mist under the dryslot.

Upper-level low and lower-level cold front is now progressing
across eastern KY, with a dryslot leading to areas of drizzle
and mist encompassing a large part of the Blacksburg forecast
area. These features will progress east/northeast across the
region through the first half of the evening. Of some concern
for at least our southeast West Virginia counties is that
925-850 mb frontogenetic forcing which lies out ahead of the
deeper colder air pocket. Temps are hovering in the low- mid
30s and there's some pretty good radar reflectivity returns
showing up across central WV and eastern KY. Between 10 pm and
midnight, we should see rain change to snow showers rather
quickly from western Greenbrier through Mercer Counties, and
into the mountains of northwest NC - with a potential for a
coating to an quick inch of snow with brief reduced visibility.
Following the recent HRRR and the WRF guidance, appears this
precipitation band dries up as the upper low and front move
more northeast. Should be an otherwise dry evening in the
Piedmont.

Didn't make any changes to low temperatures which appear on
track at this point in time.

Previous discussion issued at 330 PM Thursday...

The closed upper low is moving into the Ohio Valley this
afternoon. This is slightly faster than previously forecasted
and has resulted in heavier rain leaving early with temperatures
warming into the mid 30s. However, flow remains easterly along
and east of the Blue Ridge for light rain and drizzle to
continue to fall for the rest of the afternoon. Some isolated
locations are still below freezing and may experience an
additional light glazing of ice.

The closed low is expected to jog to the east this evening
before it tracks northeast along the Appalachians. As winds turn
towards the west, temperatures should warm into the mid to
upper 30s, helping to melt remain ice left on trees. The low is
expected to move quickly to the New England coast overnight.
Modest pressure rises and an increasing cross-barrier jet will
result in breezy and gusty winds tonight into Friday afternoon.
Majority of the ice, should have melted off of the trees before
these northwest winds increase tonight. Also accompany the winds
will be upslope rain showers change to snow showers tonight.
The overall pattern does not suggest any long duration or
significant snow accumulations for western slopes tonight. High
pressure builds in Friday afternoon with winds subsiding.
Temperatures will warm into the 40s across the mountains to the
lower 50s east.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
As of 115 PM EST Thursday...

Friday night the area will be within an region of decreasing
northwest flow aloft in the wake of the departing upper low and
the approach of surface high pressure. The speeds are expected
to be too weak, that combined with increasing dry air across the
region, to support any lingering upslope isolated rain/snow
showers across western Greenbrier County. Partly cloudy skies
are possible though in this region compared to mostly clear to
clear elsewhere across the forecast area. Low temperatures are
expected to range from the upper 20s to lower 30s across the
mountains with lower 30s across the Piedmont.

Saturday night through Sunday surface high pressure builds
over, then east of the are as the flow aloft becomes zonal.
Expect a continuation of dry conditions and a slight warming
trend.

Sunday night into Monday a cold front is expected to reach the
western extent of the area but have little impact on our region
as it progresses eastward. Some parts of southeast West Virginia
will experience some light rain/snow showers late Sunday
afternoon and Night. Temperatures by Sunday night will range
from the low to mid 30s across the mountains with mid to upper
30s across the Piedmont. HIgh temperatures on Monday will reach
the mid to upper 40s across the mountains and mid to upper 50s
over the Piedmont.

Confidence in the above portion of the forecast is moderate to
high.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 140 PM EST Thursday...

The region will remain near the base of a broad upper trough
that will have periodic weak disturbances progressing across our
area. Model vary as to the timing of these features, but all
are consistent that none will have a huge impact on our
forecast. Most offer some isolated to scattered rain/snow
showers across parts of southeast West Virginia, with limited
coverage, if any, farther east over central or eastern parts of
the forecast area. Our latest forecast will reject such
scenarios with one small potential Monday into Monday into
Monday night, and then again Tuesday night.

The vast majority of the forecast area will receive no
precipitation during this time period. Temperatures during this
part of the forecast will generally range from highs of the low
to mid 40s over the mountains with low to mid 50s across the
Piedmont. Low temperatures will range from the upper 20s to
lower 30s across the mountains with low to mid 30s across the
Piedmont.

Forecast confidence in the above portion of the forecast is
moderate.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
As of 1230 AM EST Friday...

Largely mvfr/IFR conditions due to low ceilings and/or reduced
visibilities from mist/light fog, but expectation is for
improving conditions toward the morning push with return to VFR
for all TAF sites east of the Blue Ridge. Low clouds are
expected to linger across the mountains until mid-day Friday,
but trends with respect to cig/vsby should favor improvement.

That said, it will be breezy with cross mountain westerly
windflow resulting in gusty conditions through the day Friday
with mountain wave and mechanical turbulence. Surface gust of
20-25 kts will be common until sunset Friday.

Extended Discussion...

VFR conditions with a mostly clear sky will return across the
region for the weekend. Models suggest a chance for MVFR
ceilings in southeast West Virginia on Friday night and Saturday
morning but confidence for anything lower than MVFR is low.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 9 AM EST this morning for VAZ010>020-
     022>024-032>035.
NC...Wind Advisory until 9 AM EST this morning for NCZ001-002-018.
WV...Wind Advisory until 9 AM EST this morning for WVZ042>044-507-
     508.

&&

SYNOPSIS...RCS
NEAR TERM...AL/RCS
SHORT TERM...DS
LONG TERM...DS
AVIATION...PM
Hazardous weather outlook, Nov 15, 9:26 PM EST, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
926 PM EST Thu Nov 15 2018

NCZ003>006-019-020-VAZ007-009-043>047-058-059-170230-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Tazewell-Smyth-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
926 PM EST Thu Nov 15 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia
and southwest Virginia.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ010>020-022>024-032>035-WVZ042>044-507-508-170230-
Ashe-Alleghany NC-Watauga-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
926 PM EST Thu Nov 15 2018

...WIND ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY...

This Hazardous Weather Outlook is for northwest North Carolina,
central Virginia, south central Virginia, southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 15, 9:23 PM EST, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Blacksburg VA
923 PM EST Thu Nov 15 2018

NCZ001-018-VAZ007-009-010-012-015-WVZ042>044-507-508-160500-
Ashe-Watauga-Tazewell-Smyth-Bland-Wythe-Grayson-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Boone, Tazewell, Marion,
Bland, Wytheville, Independence, Whitetop, Troutdale, Volney,
Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg,
White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle
923 PM EST Thu Nov 15 2018

...Rain changing to snow showers in the mountains...

As of 922 PM Thursday...Doppler radar indicated a band of
precipitation moving eastward from central West Virginia through
western Tennessee, associated with a cold front. Spotter reports
indicate this precipitation is changing to snow quickly, with
temperatures in the low to middle 30s. Expect initial rain to
quickly change to snow showers across southeastern West Virginia,
the Mountain Empire and the northwestern mountains of North
Carolina through midnight. Snow may briefly produce visibilities
as low as one-half mile, as well as lead to slippery untreated
roadways, bridges and overpasses. A coating to as much as an inch
and a half of wet snow accumulation is expected through midnight.

Travelers in southeastern West Virginia, the Mountain Empire and
the Northwest North Carolina mountains should be prepared to
encounter sudden changes in weather conditions, as well as reduced
visibility as snow is encountered. Drive slowly and cautiously in
snow-covered areas, adjusting speed to the prevailing weather
conditions.

Loconto
Special weather statement, Nov 15, 10:28 PM EST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Blacksburg VA
1028 PM EST Thu Nov 15 2018

VAZ011-013-014-018>020-160500-
Giles-Pulaski-Montgomery-Craig-Alleghany VA-Bath-
Including the cities of Pearisburg, Radford, Pulaski, Blacksburg,
New Castle, Clifton Forge, Covington, and Hot Springs
1028 PM EST Thu Nov 15 2018

...A light snow accumulation possible west of the Blue Ridge...

Occasional snow showers will affect locations west of the Blue
Ridge through Midnight. The snow showers may be heavy at times
with visibility well below one mile. A quick localized
accumulation up to an inch is possible, creating slick spots on
roadways.

Drivers should be prepared for rapidly changing conditions and
slick roads. Slow down and leave extra space between vehicles.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 7:14 PM ESTWind AdvisoryRNKAlleghany, Amherst, Bath, Bedford, Bland, Botetourt and 19 more17 hr
Nov 16, 2:31 AM ESTRiver Flood WarningRNKCharlotte, Halifax54 hr

Nearby

River Flood Warnings in Virginia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.